Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 83, NWS Tulsa, OK

May 20, 2018Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2018, 2:36 AM CDT for Okfuskee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2018, 2:36 AM CDT (07:36 UTC)
Expired
May 20, 2018, 3:15 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

032 
WUUS54 KTSA 200736
SVRTSA
OKC107-200815-
/O.NEW.KTSA.SV.W.0083.180520T0736Z-180520T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
236 AM CDT SUN MAY 20 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Okfuskee County in east central Oklahoma...

* Until 315 AM CDT

* At 236 AM CDT, severe thunderstorms were located along a line
  extending from 5 miles south of Boley to 2 miles east of Bearden,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Okemah...                         Okfuskee...
  Boley...                          Bearden...
  Castle...                         Clearview...
  Pharoah...                        Welty...
  Mason...                          

This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3564 9639 3564 9619 3555 9619 3555 9609
      3540 9609 3529 9627 3529 9639 3533 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3541 9654 3539 9654
      3543 9659
TIME...MOT...LOC 0736Z 235DEG 35KT 3542 9647 3534 9635 

HAIL...0.75IN
WIND...60MPH
 
$$

Lacy
3 follow-up statements
048 
WWUS54 KTSA 200746
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
246 AM CDT SUN MAY 20 2018

OKC107-200815-
/O.CON.KTSA.SV.W.0083.000000T0000Z-180520T0815Z/
Okfuskee OK-
246 AM CDT SUN MAY 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL OKFUSKEE COUNTY...

At 245 AM CDT, a severe thunderstorm was located 4 miles north of
Okemah, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Okemah...                         Okfuskee...
Castle...                         Mason...

This includes Interstate 40 in Oklahoma between mile markers 214 and
226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3564 9639 3564 9619 3555 9619 3555 9609
      3548 9614 3538 9623 3536 9630 3537 9639
      3549 9645 3550 9647
TIME...MOT...LOC 0745Z 212DEG 40KT 3549 9629 

HAIL...0.75IN
WIND...60MPH
 
$$

Lacy
481 
WWUS54 KTSA 200800
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
300 AM CDT SUN MAY 20 2018

OKC107-200815-
/O.CON.KTSA.SV.W.0083.000000T0000Z-180520T0815Z/
Okfuskee OK-
300 AM CDT SUN MAY 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL OKFUSKEE COUNTY...

At 300 AM CDT, a severe thunderstorm was located 4 miles west of
Okfuskee, moving northeast at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Okfuskee...                       Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3564 9639 3564 9619 3555 9619 3552 9624
      3550 9633 3554 9639 3557 9642
TIME...MOT...LOC 0800Z 216DEG 27KT 3559 9631 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
851 
WWUS54 KTSA 200806
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
306 AM CDT SUN MAY 20 2018

OKC107-200816-
/O.EXP.KTSA.SV.W.0083.000000T0000Z-180520T0815Z/
Okfuskee OK-
306 AM CDT SUN MAY 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKFUSKEE COUNTY
WILL EXPIRE AT 315 AM CDT...
        
The storm which prompted the warning has weakened below severe 
limits, and is exiting the warned area. Therefore the warning will 
be allowed to expire.  However gusty winds are still possible with 
this thunderstorm.

LAT...LON 3564 9639 3564 9619 3555 9619 3552 9624
      3550 9633 3554 9639 3557 9642
TIME...MOT...LOC 0806Z 230DEG 34KT 3563 9631 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:00 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 20, 12:00 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1200 AM CDT Sun May 20 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Additional storm chances will increase at all sites later tonight
as an ongoing thunderstorm complex moves east northeast. Will
carry tempo groups at all sites into mid morning. Cigs to largely
remain VFR, but vsbys will fall into MVFR categories in
thunderstorms. Expect VFR conditions at all sites after 16z-18z.

&&

.PREV DISCUSSION... /Issued 928 PM CDT Sat May 19 2018/

..UPDATE...

DISCUSSION...
Convective lull ongoing across the forecast area at this time with
focus turning to widespread convection being maintained over SW OK
/ NW TX region. Low level flow is shown to remain steady with
while mid level flow remains rather meager with resultant
propagation vectors allowing any sustained convective complex to
push into eastern OK later tonight. The remnant outflow boundary
across NE OK has become more diffuse however it may also serve as
somewhat of a focus later tonight.

Updated forecast will increase precip chances across SE OK while
also maintaining rather high chances across NE OK. Severe weather
potential is expected to remain rather isolated with the outside
potential for a more organized complex to emerge into SE OK later
tonight. This potential seems rather low at this point but will
reflect the possibility in related graphics.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, May 19, 5:07 PM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Sat May 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Sat May 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along Interstate 44 in northeast Oklahoma.
	ONSET...Through mid evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily Eastern Oklahoma.
	ONSET...Ongoing...continuing into overnight hours.

DISCUSSION...
Severe storms across far northeast Oklahoma have recently
weakened and moved north into Kansas.  Additional storms
are developing across north central Oklahoma north of
a strong outflow boundary.  These storms will pose mainly
periodic chances of large hail as they spread eastward
across northeast Oklahoma.  Should any storm develop along
or south of the outflow boundary it would pose a more
substantial severe weather risk.

Through the late evening and overnight hours the focus
will be toward storms moving eastward across Oklahoma.
These storms may spread into eastern Oklahoma after 10 PM
and maintain some risk of severe weather, primarily with
locally damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily through next
week, however any severe weather risk looks to remain
isolated as winds aloft remain light.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 20, 1:47 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT SUN MAY 20 2018

OKZ064-065-200715-
Okfuskee OK-Creek OK-
147 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 215 AM CDT...

At 146 AM CDT, a gust front from a broken band of thunderstorms was
located along a line extending from 3 miles north of Meeker to 2
miles northwest of Prague to 5 miles east of Little. Movement was
northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Depew...
Paden...                          Bearden...
Castle...                         Clearview...
Welty...                          Pharoah...
Milfay...                         Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 231.
 Interstate 44 between mile markers 178 and 188.

LAT...LON 3581 9662 3587 9654 3574 9619 3556 9619
      3555 9609 3541 9609 3529 9644 3546 9644
      3546 9647 3543 9650 3545 9655 3544 9657
      3541 9654 3539 9654 3541 9658 3540 9660
      3540 9662
TIME...MOT...LOC 0646Z 240DEG 42KT 3555 9688 3551 9671 3534 9658

Lacy
Special weather statement, May 20, 1:50 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
150 AM CDT SUN MAY 20 2018

OKZ054-200715-
Osage OK-
150 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
215 AM CDT...

At 150 AM CDT, a strong thunderstorm was located near Foraker, moving
northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This advisory will replace the warning in effect for Osage county
that is set to expire at 2 am.

Locations in or near the path include...
Elgin...                          Foraker...

LAT...LON 3700 9622 3676 9653 3684 9667 3700 9656
TIME...MOT...LOC 0650Z 215DEG 36KT 3685 9653

Lacy
Special weather statement, May 20, 2:02 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 AM CDT SUN MAY 20 2018

OKZ073-200730-
Pittsburg OK-
202 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 230 AM CDT...

At 201 AM CDT, a strong thunderstorm was located 3 miles northwest of
Mcalester, moving north at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Krebs...
Indianola...                      Scipio...
Mcalester Regional Airport...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3515 9595 3514 9591 3516 9588 3519 9587
      3519 9585 3518 9584 3520 9579 3518 9576
      3519 9574 3519 9572 3520 9570 3489 9571
      3487 9592 3515 9600
TIME...MOT...LOC 0701Z 173DEG 25KT 3496 9583

Lacy
Special weather statement, May 20, 2:04 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 AM CDT SUN MAY 20 2018

OKZ054-200730-
Osage OK-
204 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
230 AM CDT...

At 204 AM CDT, a strong thunderstorm was located 5 miles west of
Sunset Lake, moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Pawhuska...                       Bigheart...
Osage Hills State Park...         Sunset Lake...
Wah Sha She State Park...

LAT...LON 3687 9600 3685 9600 3665 9631 3677 9647
      3700 9626 3700 9616
TIME...MOT...LOC 0704Z 223DEG 20KT 3677 9634

Lacy
Special weather statement, May 20, 2:14 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT SUN MAY 20 2018

OKZ054-200745-
Osage OK-
214 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
245 AM CDT...

At 213 AM CDT, a strong thunderstorm was located 3 miles south of
Elgin, moving northeast at 15 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Elgin...

LAT...LON 3700 9600 3696 9600 3686 9633 3696 9643
      3700 9640
TIME...MOT...LOC 0713Z 218DEG 12KT 3695 9627

Lacy
Special weather statement, May 20, 2:17 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT SUN MAY 20 2018

OKZ065-200745-
Okfuskee OK-
217 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE COUNTY UNTIL 245 AM
CDT...

At 217 AM CDT, strong thunderstorms were located along a line
extending from near Little to 5 miles south of Cromwell to 3 miles
east of Holdenville. Movement was northeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Okemah...                         Boley...
Weleetka...                       Paden...
Bearden...                        Castle...
Clearview...                      Welty...
Pharoah...                        Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
231.

LAT...LON 3564 9648 3564 9640 3557 9619 3555 9619
      3555 9614 3554 9609 3538 9609 3538 9598
      3529 9598 3529 9644 3546 9644 3546 9647
      3543 9650 3545 9655 3544 9657 3540 9653
      3539 9655 3541 9658 3540 9662 3550 9663
TIME...MOT...LOC 0717Z 227DEG 32KT 3533 9668 3526 9645 3508 9633

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:25 PM CDTSevere Thunderstorm WarningTSAOsage31 min
May 20, 12:58 AM CDTSpecial Weather StatementTSAKay32 min
May 20, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 20, 1:36 AM CDTSpecial Weather StatementTSAOsage24 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 1:50 AM CDTSpecial Weather StatementTSAOsage25 min
May 20, 2:02 AM CDTSpecial Weather StatementTSAPittsburg28 min
May 20, 2:04 AM CDTSpecial Weather StatementTSAOsage26 min
May 20, 2:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 2:49 AM CDTSpecial Weather StatementTSALatimer26 min
May 20, 2:58 AM CDTSpecial Weather StatementTSAOkmulgee32 min
May 20, 3:19 AM CDTSpecial Weather StatementTSATulsa26 min
May 20, 3:23 AM CDTSpecial Weather StatementTSAWashington37 min
May 20, 3:28 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:41 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner38 min
May 20, 3:48 AM CDTSpecial Weather StatementTSAMuskogee27 min
May 20, 4:00 AM CDTAreal Flood AdvisoryTSAOsage3 hr
May 20, 4:14 AM CDTSpecial Weather StatementTSACherokee, Mayes31 min
May 20, 4:18 AM CDTSpecial Weather StatementTSACraig, Nowata27 min
May 20, 4:40 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa35 min
May 20, 4:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa51 min
May 20, 5:21 AM CDTSpecial Weather StatementTSADelaware24 min
May 20, 8:17 AM CDTRiver Flood WarningTSAOttawa30 hr
May 20, 2:48 PM CDTSpecial Weather StatementTSAPushmataha42 min
May 20, 3:07 PM CDTSpecial Weather StatementTSAOttawa23 min
May 20, 3:38 PM CDTSpecial Weather StatementTSAOttawa37 min
May 20, 4:06 PM CDTSpecial Weather StatementTSAAdair24 min
May 20, 4:20 PM CDTSpecial Weather StatementTSADelaware25 min
May 20, 6:02 PM CDTSpecial Weather StatementTSAAdair43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.